Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low CD4 and no symptoms
Jul 25, 2013

Following up on my previous question, Will her CD4 levels increase once ART starts, taking into account that she had a hip joint replacement?What will be a safe CD4 level even if the VL is low?She is currently on Cotrimoxazole and will be starting ART soon. My previous question was- My mother(age 60)has been recently diagnosed with HIV.She underwent a femur replacement 5 years back and had blood transfusion.During this course of 5 years she didn't had any HIV related illness apart from one instance of pyelonephritis and recurrent UTIs.Doctors have suggested starting ART as her CD4 level is 70(she was having UTI when sample was taken).But they still maintain her as Clinical stage 1(WHO) as she does not have any other problems.Will she be able to get back to normal after ART?Is the situation very critical?

Response from Dr. Young

Hello and good to hear back from you.

Your mother's hip replacement should have no impact on how ART affects her CD4 count recovery. I'd expect her counts to improve gradually (it takes time for the immune system to recover).

We usually consider the most serious danger period is when CD4s are below 200.

I hope that helps and stay in touch, BY



Previous
Live Vaccines for Pets and HIV patients
Next
CD4 drop on Complera while VL undedectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement